Alert archive / Indiana / Small Craft Advisories in 2015

Small Craft Advisory 4, NWS Northern Indiana

January 9, 2015

NWS Northern Indiana issued this small craft advisory at Jan 9, 2015, 10:52 AM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2015, 10:52 AM EST (15:52 UTC)
Expired
Jan 11, 2015, 5:00 AM EST
In force
42 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WHUS73 KIWX 091552
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 AM EST FRI JAN 9 2015

LMZ043-046-100000-
/O.NEW.KIWX.SC.Y.0004.150109T1552Z-150110T1600Z/
/O.CON.KIWX.UP.W.0003.000000T0000Z-150110T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 AM EST FRI JAN 9 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST
SATURDAY. 

* WINDS...WEST WIND 15 TO 25 KNOTS. GUSTS UP TO 30 KNOTS.

* WAVES...8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET TONIGHT...THEN TO
  3 TO 5 FEET SATURDAY MORNING.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
769 
WHUS73 KIWX 092133
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EST FRI JAN 9 2015

LMZ043-046-100545-
/O.CON.KIWX.UP.W.0003.000000T0000Z-150110T0900Z/
/O.CON.KIWX.SC.Y.0004.000000T0000Z-150110T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
433 PM EST FRI JAN 9 2015

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* WINDS...WEST WIND 15 TO 25 KNOTS. GUSTS UP TO 30 KNOTS.

* WAVES...8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET SATURDAY MORNING
  IN ICE FREE AREAS. 

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
068 
WHUS73 KIWX 100300
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EST FRI JAN 9 2015

LMZ043-046-101100-
/O.CON.KIWX.UP.W.0003.000000T0000Z-150110T0900Z/
/O.CON.KIWX.SC.Y.0004.000000T0000Z-150110T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1000 PM EST FRI JAN 9 2015

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* WINDS...WEST WIND 15 TO 25 KNOTS. 

* WAVES...8 TO 12 FEET SUBSIDING TO 3 TO 6 FEET SATURDAY MORNING
  IN ICE FREE AREAS.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
669 
WHUS73 KIWX 100927
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 AM EST SAT JAN 10 2015

LMZ043-046-101730-
/O.EXP.KIWX.UP.W.0003.000000T0000Z-150110T0900Z/
/O.EXT.KIWX.SC.Y.0004.000000T0000Z-150111T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
427 AM EST SAT JAN 10 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING HAS EXPIRED...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET IN ICE FREE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
750 
WHUS73 KIWX 101611
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 AM EST SAT JAN 10 2015

LMZ043-046-110015-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-150111T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1111 AM EST SAT JAN 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS TO 25 KNOTS.

* WAVES...4 TO 7 FEET IN ICE FREE AREAS SUBSIDING TO 3 TO 6 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
507 
WHUS73 KIWX 102048
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EST SAT JAN 10 2015

LMZ043-046-110500-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-150111T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 PM EST SAT JAN 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS TO 25 KNOTS.

* WAVES...4 TO 7 FEET IN ICE FREE AREAS SUBSIDING TO 3 TO 6 FEET 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
376 
WHUS73 KIWX 110320
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EST SAT JAN 10 2015

LMZ043-046-111000-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-150111T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1020 PM EST SAT JAN 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS TO 25 KNOTS.

* WAVES...3 TO 6 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
636 
WHUS73 KIWX 110959
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 AM EST SUN JAN 11 2015

LMZ043-046-111100-
/O.EXP.KIWX.SC.Y.0004.000000T0000Z-150111T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
459 AM EST SUN JAN 11 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA
EARLY THIS MORNING... AND ARE EXPECTED TO REMAIN BELOW THE
CRITERIA TODAY AND TONIGHT.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 6:35 AM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Jan 9, 6:35 AM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 AM EST FRI JAN 9 2015

.SYNOPSIS...
ISSUED AT 428 AM EST FRI JAN 9 2015

A REINFORCING BLAST OF ARCTIC AIR WILL MOVE IN TODAY...KEEPING
AFTERNOON HIGHS IN THE SINGLE DIGITS ABOVE ZERO FOR AREAS NOT
SHELTERED BY LAKE EFFECT CLOUD COVER. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING OF THE FRESH POWDERY SNOW WITH LAKE EFFECT
SNOW SHOWERS ADDING TO TRAVEL ISSUES THIS MORNING. WIND CHILLS OF
15 TO 25 BELOW ZERO WILL CONTINUE THROUGH SATURDAY MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 428 AM EST FRI JAN 9 2015

ARCTIC FRONT WAS MOVG THROUGH ERN PORTIONS OF THE CWA THIS
MORNING. WINDS DIMINISHING SOME BEHIND THE FRONT BUT STILL
SUFFICIENT TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. THIS
COMBINED WITH CONTG SNOW SHOWER ACTIVITY WARRANTS KEEPING WINTER
STORM WARNING/WINTER WX ADVISORY IN PLACE FOR PORTIONS OF TODAY.
LAKE EFFECT SNOW ACCUMULATIONS SHOULD BE LIMITED BY CROSS LAKE
FLOW AND INVERSION HEIGHTS BLO 5KFT... EXPECTING AN ADDITIONAL
1-2INCHES ACROSS SRN MI ZONES... WITH LESS THAN AN INCH IN
ADJACENT INDIANA/OH COUNTIES.

ADDED A WIND CHILL ADVISORY TO THE INDIANA/OHIO COUNTIES FOR TODAY
AND MICHIGAN ZONES FOR TONIGHT AS BITTER COLD AIR ONCE AGAIN INVADES
THE AREA. LAKE MICHIGAN CLOUD PLUME SHOULD LIMIT TEMPERATURE FALLS
ACROSS FAR NRN PORTIONS OF THE AREA TODAY... BUT COLDER AIR WILL
ADVECT INTO THAT AREA TONIGHT AS WINDS BACK TO THE SW WITH PASSAGE
OF THE SFC RIDGE. NEW SNOWFALL OVER THE PAST 12HRS WILL ENHANCE
RADIATIONAL COOLING TONIGHT... ESPECIALLY OVER NRN INDIANA AND NW OH
AS SKIES CLEAR. CAA TODAY WILL CAUSE TEMPS TO FALL SLOWLY INTO THE
SINGLE DIGITS TODAY... WITH LOWS TONIGHT FROM -5 TO -10. THESE
BITTER COLD TEMPS COMBINED WITH A MODEST SWLY GRADIENT WILL PUSH
WIND CHILLS SOLIDLY INTO ADVISORY CRITERIA... PERHAPS BRIEFLY
REACHING WARNING CRITERIA IN PORTIONS OF THE AREA EARLY SATURDAY
MORNING.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 428 AM EST FRI JAN 9 2015

PERIOD WILL START OUT WITH WIND CHILL ADVISORY AS WINDS REMAIN ON
THE BRISK SIDE AND BELOW ZERO AIR TEMPS WILL TAKE SOME TIME TO WARM
RESULTING IN WIND CHILLS IN THE 15 TO 25 BELOW ZERO RANGE.
CONDITIONS IMPROVE SUFFICIENTLY BY AFTERNOON TO ALLOW THE ADVISORY
TO EXPIRE WITH JUST A COLD DAY IN STORE. BIT OF LAKE EFFECT SNOW
SHOWER ACTIVITY WILL LINGER MAINLY NORTH OF THE TOLL ROAD. LITTLE OR
NO ACCUMULATION IS EXPECTED AS INVERSION HGTS WILL BE CRASHING AND
MSTR WILL BEGIN TO WANE.

A BRIEF BREATHER IS IN STORE FOR THE AREA INTO SUNDAY BEFORE THE
NEXT WAVE...CURRENTLY LOCATED OVER NORTHERN MEXICO WILL GET PICKED
UP BY ANOTHER WEAK WAVE APPROACHING THE CALIFORNIA COAST.
POSITIONING OF THE WAVE WOULD SUGGEST IT SHOULD BE ABLE TO PICK UP
AT LEAST SOME MSTR FROM THE GULF AS IT WORKS NE TOWARDS THE REGION.
NORTHWEST EXTENT OF PRECIP WITH THIS FEATURE STILL A BIT UNCERTAIN
BUT EVEN THE EURO MODEL THAT WAS A BIT MORE SUPPRESSED ON THE 12Z
THU RUN WAS NOW A BIT FURTHER NW WITH QPF FIELDS. AS SUCH HAVE
BLENDED WITH SURROUNDING SITES AND INTRODUCED LOW END LIKELY POPS IN
SE AREAS WITH QUICK TAPER TO CHANCE INTO NW INDIANA/SW MICHIGAN.
DOESN'T APPEAR TO BE A BIG SNOW MAKER BUT 1 TO 2 TENTHS QPF STILL
MAY YIELD A FEW INCHES OF SNOW. A FEW MODELS SUGGEST SOME POTENTIAL
FOR A TOUCH OF SLEET AS 850 MB TEMPS TRY TO APPROACH NEAR OR JUST
ABOVE 0 DEGREES. MAJORITY STILL LEAN AGAINST THIS SO HAVE KEPT
SIMPLE STILL BEING A FEW DAYS OUT AND LEFT AS SNOW FOR NOW. IF MORE
NW TRACK OCCURS TO THE SYSTEM...THEN COULD BECOME MORE OF AN ISSUE.

ONCE THIS SYSTEM PASSES BY...QUIET END TO THE EXTENDED LOOKS TO BE
IN ORDER AS HIGH PRESSURE TRIES TO MAINTAIN HOLD OF THE REGION. A
DISTURBANCE LOOKS TO MOVE THROUGH THE FLOW TOWARDS THE END OF THE
PERIOD WITH MAIN EFFECTS REMAINING ACROSS THE NORTHERN GREAT LAKES.
AS A RESULT HAVE LEFT THE AREA DRY WITH MORE TOLERABLE BUT STILL
BELOW NORMAL TEMPERATURES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 630 AM EST FRI JAN 9 2015

SNOW HAS ENDED AND LOW CLOUDS SCATTERED OUT AT FWA BEHIND CDFNT
EARLY THIS MORNING. STILL SOME LOW CIGS AND -SHSN UPSTREAM SO
EXPECT OCNL MVFR CONDITIONS THERE THIS MORNING. SBN ENGULFED IN
LAKE EFFECT PLUME. ALTHOUGH INVERSION BASE IS LOW LIMITING
INTENSITY OF SNOW BANDS... SNOWFALL SUFFICIENT TO CAUSE IFR
CONDITIONS FM BEH-SBN-GSH. EXPECT VSBYS TO GRADUALLY IMPROVE AT SBN
THROUGH THE DAY AS WINDS BACK SLIGHTLY... BUT ENOUGH WESTERLY
COMPONENT TO WINDS EXPECTED TONIGHT TO HANG ONTO MVFR CIGS IN THE
FCST THERE THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EST /9 AM CST/ THIS MORNING
     FOR INZ008-009-012>018-020-022>027-032>034.

     WIND CHILL ADVISORY UNTIL 1 PM EST /NOON CST/ SATURDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

     WINTER WEATHER ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON
     FOR INZ003>007.

MI...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     MIZ079>081.

     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY
     FOR MIZ077>081.

     WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR MIZ077-
     078.

OH...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR OHZ001-
     002-004-005-015-016-024-025.

     WIND CHILL ADVISORY UNTIL 1 PM EST SATURDAY FOR OHZ001-002-004-
     005-015-016-024-025.

LM...HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR LMZ043-
     046.

     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...FISHER
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 9, 4:29 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST FRI JAN 9 2015

INZ003>007-MIZ077>081-100930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
429 AM EST FRI JAN 9 2015 /329 AM CST FRI JAN 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS...ALONG WITH AREAS OF BLOWING AND
DRIFTING SNOW WILL AFFECT FAR SOUTHERN LOWER MICHIGAN INTO EXTREME
NORTHERN INDIANA THIS MORNING. PLEASE SEE THE LATEST WINTER
WEATHER PRODUCT FROM OUR OFFICE FOR MORE INFORMATION.

BITTERLY COLD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO CAN BE
EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTERLY COLD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO WILL
PERSIST INTO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND ROAD CONDITIONS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-100930-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
429 AM EST FRI JAN 9 2015 /329 AM CST FRI JAN 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

BLOWING AND DRIFTING SNOW WILL IMPACT MAINLY RURAL AREAS THIS
MORNING.

BITTERLY COLD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO CAN BE
EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTERLY COLD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO ARE
EXPECTED SATURDAY MORNING.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE MAINLY SUNDAY NIGHT ALONG
AND SOUTHEAST OF A LOGANSPORT INDIANA TO OTTAWA OHIO LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND ROAD CONDITIONS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-100930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
429 AM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WIND GUSTS ARE EXPECTED THROUGH THIS MORNING WITH HAZARDOUS
CONDITIONS FOR SMALL CRAFT THEN PERSIST THROUGH TONIGHT. HEAVY
FREEZING SPRAY WILL CONTINUE INTO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST INTO
SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jan 9, 9:30 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 AM EST FRI JAN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             4 ENE MISHAWAKA         41.68N  86.10W
01/09/2015  M4.0 INCH        ST. JOSEPH         IN   COCORAHS

&&

BENTLEY
Local storm report, Jan 9, 9:31 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 AM EST FRI JAN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 SW NORTH WEBSTER      41.31N  85.72W
01/09/2015  M2.7 INCH        KOSCIUSKO          IN   NWS EMPLOYEE

&&

BENTLEY
Local storm report, Jan 9, 9:33 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 AM EST FRI JAN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 NW LEO                41.22N  85.06W
01/09/2015  M3.0 INCH        ALLEN              IN   COCORAHS

&&

BENTLEY
Local storm report, Jan 9, 9:35 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
935 AM EST FRI JAN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 SSE SAINT JOSEPH      42.08N  86.47W
01/09/2015  M4.6 INCH        BERRIEN            MI   COCORAHS

&&

BENTLEY
Local storm report, Jan 9, 9:36 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 AM EST FRI JAN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             3 W NILES               41.84N  86.30W
01/09/2015  M3.9 INCH        BERRIEN            MI   COCORAHS

&&

BENTLEY
Local storm report, Jan 9, 10:12 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EST FRI JAN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SOUTH BEND              41.70N  86.25W
01/09/2015  M5.6 INCH        ST. JOSEPH         IN   CO-OP OBSERVER

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:02 AM ESTSpecial Weather StatementIWXElkhart58 min
Jan 9, 4:00 AM ESTWind Chill AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more31 hr

Nearby

Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.